Just to get all the nonsense out of the way. I do have Tardive Dyskinesia. I'm a former healthcare professional that has worked in the mental health sector for a number of years and I have studied my field at university levels. I'm not here to fight over what I do and don't have. I have it. I've worked around it, I've seen it. I have it.
I've been on and off SSRI medications for the last 12 years and have a history of alcohol abuse that lasted around 8 years. At its height I was consuming 250 units of spirits per week. I have been clean since 2012 but have long suspected that I've suffered permanent organ and brain damage as a result. I think this will have played a part in the development of the Tardives but ultimately think it was the medications that I was on for so long.
It's been progressing for the last 5 years, slowly at first but the last 2 years every day feels like it's getting exponential. I can no longer work in any of the fields I used to work because it affects my ability to interact with people so significantly. Really I need some advice.
I live in the United Kingdom and I have no idea what to do. There don't seem to be any treatments or medications that can at the very least even mask it or mitigate it to any extent. Are there any Tardive sufferers from the UK? I would do almost anything to hear from you. This is destroying my life far worse than my depression ever did. Being hard as nails just doesn't cut it with this because it's automatic, I can't control my own body anymore, my face is so stiff, I can't convey any expressions or emotions, the more stressed I get the more I twitch, grimace, lock or repeat arbitrary bodily actions.
Please is there anyone with Tardives from the UK?
P.S. I realize this is the OCD forum but genuinely with no disrespect intended many of the people in here will have other but similar conditions. They're so often misdiagnosed and similar/related conditions can often have similar treatments and medications. I would welcome any insight or advice from the OCD community on the above as I'm desperate.